MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G31518
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
510 (k) number; k083330.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As per cc form "while doing eus-fna, handle of eus-fna needle got disengaged from the assembly".
 
Additional Manufacturer Narrative
510 (k) number; k083330.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Importer site contact and address: (b)(6).Cook medical incorporated (cmi) (b)(4).Importer site establishment registration number: (b)(4).Complaint device was not returned therefore a document based review will be performed.Prior to distribution, all echo-1-22 devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-1-22 of lot number c1400534 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1400534.The notes section of the instructions for use, which accompanies this device instructs the user to inspect the device prior to use for any damage: "if an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use.The failure of sheath adjustor difficulties was concluded from the available information.A definitive root cause could not be determined from the available information.As there was no additional information shared a possible root cause is difficult to determine but could be attributed to the device potentially being used in a flexed or twisted position during the procedure.Complaint is confirmed based on the customer's testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
As per customer complaint form "while doing eus-fna, handle of eus-fna needle got disengaged from the assembly".
 
Additional Manufacturer Narrative
510 (k) number; k083330.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4).Importer site establishment registration number: (b)(4).Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
 
Additional Manufacturer Narrative
510 (k) number- k083330.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031 information pertaining to section g.1 as follows: importer site contact and address: ed sutkowski cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195 importer site establishment registration number: 3005580113.Complaint device was not returned therefore a document based review will be performed.Prior to distribution, all echo-1-22 devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-1-22 of lot number c1400534 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1400534.The notes section of the instructions for use, which accompanies this device instructs the user to inspect the device prior to use for any damage: "if an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use.The failure of sheath adjustor difficulties was concluded from the available information.A definitive root cause could not be determined from the available information.A possible root cause can be attributed to excessive handling.Complaint is confirmed based on the customer's testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
As per customer complaint form "while doing eus-fna, handle of eus-fna needle got disengaged from the assembly".Additional information was provided on 01-jul-19 as follows: for all complaints, ask: 1.If the report involves a kink or bend in the needle, where is this located on the device (handle end (proximal end) or patient end (distal end))? ans: handle and got detached from sheath 2.Please describe the location in the body for the intended target site (pancreas, stomach, lungs etc.).Ans: pancreas a.If the lungs, which lymph node was being targeted? e.G.2r, 2l, 4r, ao, ar, 11ri, 11s etc.3.Please describe the size of the intended target site.Ans: 51 x 28 mm 4.If not with the device in question, how was the procedure performed and/or finished? 5.Was the device used in a tortuous position? ans: no 6.Are images of the device or procedure available?ans: yes 7.Was it damaged in packaging before removal?ans: no 8.Was it damaged on removal from packaging?ans: no 9.Was force required to remove the device?ans: no for complaints occurring during use (once in contact with endoscope) also ask: 10.What is the endoscope manufacturer and model number that was used?ans: olympus gf- vc 240-p 11.Was the scope recently serviced / repaired?ans: no 12.Was force required on insertion of device into scope?ans: no 13.When was the issued noted? e.G.On advancement of the sheath/needle or on needle retraction? ans: on needle retraction 14.What is the endoscope manufacturer and model number that was used with this device?ans: as above 15.Was difficulty experienced while retracting the needle?ans: yes 16.Was the needle able to be fully retracted before removing from the patient?ans: yes 17.Was gaining access to the targeted site difficult?ans: no 18.Was the endoscope in a flexed or twisted position at any time during the procedure?ans: no 19.Was needle penetration of the targeted site difficult?ans: yes 20.Was the stylet fully in place inside the needle when advancing into the targeted site?ans: no 21.Was the stylet partially removed prior to advancement of needle?ans: yes 22.How many biopsies/passes were obtained with use of this needle?ans: 1 (one) 23.Did any section of the device detach inside the patient?ans: no 24.If kinked below the sheath extender, did they notice the kink before placing the device into the scope?ans: n/a 25.Was there difficulty or slipping experienced of the sheath extender or lock ring during use?ans: no 26.Was there difficulty in attachment / detachment of the leur to the scope?ans: no 27.If the device is procore and it is kinked distally, is the kink at the notch / core trap? not answer.

Brand Name
ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8159199
Report Number3001845648-2018-00577
Device Sequence Number2287972
Product Code FCG
UDI-Device Identifier00827002315181
UDI-Public(01)00827002315181(17)200914(10)C1400534
Combination Product (Y/N)N
Initial Reporter CountryPK
PMA/510(K) Number
K083330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2020
Device Model NumberG31518
Device Catalogue NumberECHO-1-22
Device Lot NumberC1400534
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/13/2018
Event Location Hospital
Initial Date Received by Manufacturer 11/15/2018
Supplement Date Received by Manufacturer11/15/2018
11/15/2018
11/15/2018
07/01/2019
Initial Report FDA Received Date12/13/2018
Supplement Report FDA Received Date01/10/2019
02/07/2019
03/07/2019
07/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age19 YR
Patient Weight39